Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 20, NWS Atlanta, GA

April 19, 201016 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Apr 19, 2010, 4:46 AM EDT for 16 counties in Georgia. It took effect at Apr 19, 2010, 1:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2010, 4:46 AM EDT (08:46 UTC)
In effect from
Apr 19, 2010, 1:00 PM EDT
Expired
Apr 19, 2010, 3:20 PM EDT
In force
2 hr
Issued by
NWS Atlanta, GA

Counties Banks County, GA, Barrow County, GA, Clarke County, GA, Dawson County, GA, Fannin County, GA, Forsyth County, GA, Gilmer County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Oglethorpe County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3690 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WWUS82 KFFC 190846
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 AM EDT MON APR 19 2010

GAZ006>009-013>016-022>025-027-035-036-038-191700-
/O.NEW.KFFC.FW.W.0020.100419T1700Z-100420T0000Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH-
HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OGLETHORPE-
446 AM EDT MON APR 19 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE 
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING.

THIS WARNING COVERS AREAS NORTH AND EAST OF A JASPER TO ATHENS
LINE INCLUDING PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND EAST WINDS OF 5 TO 10 MPH...TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION. ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$
1 follow-up statement
754 
WWUS82 KFFC 191920
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT MON APR 19 2010

GAZ006>009-013>016-022>025-027-035-036-038-192030-
/O.CAN.KFFC.FW.W.0020.000000T0000Z-100420T0000Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH-
HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OGLETHORPE-
320 PM EDT MON APR 19 2010

...RED FLAG WARNING IS CANCELLED FOR NORTHEAST GEORGIA...


THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
RED FLAG WARNING. 

SLOWLY INCREASING LOW LEVEL MOISTURE HAS KEPT RELATIVE HUMIDITIES
ABOVE 25 PERCENT ACROSS NORTHEAST GEORGIA. ALTHOUGH A FEW AREAS
WILL SEE RELATIVE HUMIDITIES AROUND 25 PERCENT FOR AN HOUR OR TWO
THIS AFTERNOON...WIDESPREAD AREAS OF RELATIVE HUMIDITY BELOW 25
PERCENT ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Apr 19, 4:33 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 19, 4:33 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 AM EDT MON APR 19 2010

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
MID/UPPER LEVEL RIDGE AXIS REMAINED JUST OFF TO OUR WEST WHILE A
DRY AND SOMEWHAT COOL SURFACE HIGH CENTERED OVER THE GREAT LAKES
CONTINUED TO BE THE DOMINANT INFLUENCE IN OUR LOCAL WEATHER. A
STARK CONTRAST BETWEEN COMPETING AIRMASSES WAS EVIDENT IN THE 08Z
OBSERVATIONS RANGING FROM A DEWPOINT OF 54 AT VIDALIA TO 25 AT
BRASSTOWN BALD. THE DRY AIR WILL HOLD INTO THIS AFTERNOON IN THE
NORTHEAST...BUT INCREASING MOISTURE WILL MOVE INTO THE REST OF THE
FORECAST AREA THROUGH TONIGHT. A SHORTWAVE TROUGH AND ASSOCIATED
WEAK SURFACE LOW APPROACHES FROM ALABAMA LATE TODAY DRAWING A WARM
FRONT NORTHWARD FROM FLORIDA INTO CENTRAL GEORGIA BY TUESDAY
AFTERNOON. SHOULD SEE PREDOMINANTLY SHOWERS ON TUESDAY WITH THIS
SYSTEM...HOWEVER WITH ABOUT 500 J/KG MLCAPE...ALONG WITH DECENT
FORCING...ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON
INTO EARLY EVENING. HIGH PRESSURE BUILDS IN ON WEDNESDAY.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A RIDGE BUILDS OVER THE EASTERN U.S. THURSDAY AND INTO FRIDAY AS A
LONGWAVE TROUGH MOVING ONSHORE FROM THE PACIFIC TODAY DEEPENS AND
HEADS TOWARDS THE PLAINS. THIS APPEARS TO BE ONE OF THE MORE
VIGOROUS LOW PRESSURE SYSTEMS WE'VE SEEN IN RECENT MONTHS.
INCREASING SOUTH TO SOUTHWEST LOW LEVEL FLOW OUT OF THE GULF OF
MEXICO ADVECTS WARMER AND MORE MOIST AIR INTO THE SOUTHEASTERN
STATES LATE THIS WEEK. AN ACTIVE PERIOD OF THUNDERSTORMS LOOKS
LIKELY SATURDAY AND SUNDAY...WITH THE MODEL CONCENSUS AT THIS
POINT FOCUSING IN ON SATURDAY NIGHT ESPECIALLY THOUGH TIMING IS
CERTAINLY A BIT OF A CHALLENGE TO PIN DOWN THIS FAR OUT.

RRH
&&

.FIRE WEATHER...
THE DRY AIRMASS SHOULD HOLD OVER NORTHEAST GEORGIA INTO THIS
AFTERNOON...ALLOWING ONE LAST DAY OF CRITICAL RELATIVE HUMIDITIES.
DURATIONS BELOW 25 PERCENT WILL BE SOMEWHAT MARGINAL...BUT WE
SHOULD SEE 4 HOURS IN MOST LOCATIONS IN THE RED FLAG WARNING AREA
PRIOR TO MOISTURE RETURN KICKING IN LATE THIS AFTERNOON.

RRH
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  49  67  47  72 /   0  20  40  30  10
ATLANTA         72  53  66  47  72 /   5  30  50  20  10
BLAIRSVILLE     71  48  61  42  69 /   5  30  50  30  10
CARTERSVILLE    73  48  66  43  73 /   5  30  50  20  10
COLUMBUS        75  53  71  50  75 /  10  30  40  10  10
GAINESVILLE     72  51  65  47  70 /   5  20  40  30  10
MACON           76  51  71  50  75 /   5  10  30  20  10
ROME            73  49  66  44  74 /   5  30  50  20  10
PEACHTREE CITY  74  48  67  45  72 /   5  30  40  20  10
VIDALIA         76  54  74  55  75 /   5   5  30  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CLARKE...
DAWSON...FANNIN...FORSYTH...GILMER...HALL...JACKSON...LUMPKIN...
MADISON...OGLETHORPE...PICKENS...TOWNS...UNION...WHITE.

&&
Hazardous weather outlook, Apr 18, 9:00 PM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT SUN APR 18 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
900 PM EDT SUN APR 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE UPPER MISSISSIPPI VALLEY WILL
BUILD OVER THE FORECAST AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS NEXT FRIDAY AND SATURDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.